MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBHR091002A
Medical Device Problem Code Material Invagination (1336)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore from gore imaging: on (b)(6) 2025, this 85-year-old male patient underwent an endovascular procedure for reintervention of an endoleak type 1b.The patient was treated with a gore® excluder®conformable aaa endoprosthesis aortic extender device in the infrarenal abdominal aorta, a gore® viabahn® endoprosthesis (vsx device) in the right external iliac artery, and two vsx devices in the right internal iliac artery.The sites were accessed percutaneously on the right and by cut-down on the left.The gore® devices were successfully navigated to the intended locations and successfully deployed.There were no access-related complications.The patient had a mild stroke but was discharged home from the hospital on (b)(6) 2025.On (b)(6) 2025, the patient had a ct angiogram.Review of the ct showed an endoleak of indeterminate type endoleak and compression/infolding related to vsx registry device.On (b)(6) 2025, the patient had a ct angiogram and was noted to have a type 2 endoleak, and continued compression/infolding related to the vsx registry devices in the riia and reia.Reportedly the vsx devices remained patent.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.The device remains implanted and was, therefore, not available for analysis.No clinical images enabling direct assessment of product performance were returned for evaluation.The primary reported complaint could not be independently confirmed because there were no items returned for evaluation.The cause for the complaint could not be established with the available information.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22385155
Report Number2017233-2025-06370
Device Sequence Number15658004
Product Code NIP
UDI-Device Identifier00733132645985
UDI-Public(01)00733132645985(17)271012
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBHR091002A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer09/08/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HYPERTENSION MEDICATION (UNSPECIFIED).DIABETES ME.
Patient Age85 YR
Patient SexMale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite